Alert archive / Ohio / Tornado Warnings in 2006
Tornado Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jul 11, 2006, 7:45 PM EDT for Montgomery County, Ohio. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2006, 7:45 PM EDT (23:45 UTC)
- Expired
- Jul 11, 2006, 7:59 PM EDT
- In force
- 14 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 112345 TORILN OHC113-120015- /O.NEW.KILN.TO.W.0009.060711T2345Z-060712T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 745 PM EDT TUE JUL 11 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO * UNTIL 815 PM EDT * AT 741 PM EDT...STORM SPOTTERS REPORTED A TORNADO NEAR THE DAYTON MALL. RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS LOCATED NEAR WOODBOURNE-HYDE PARKAND WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... KETTERING... IN ADDITION...WOODBOURNE-HYDE PARK...RIVERSIDE...OVERLOOK-PAGE MANOR AND CENTERVILLE ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3968 8427 3957 8412 3973 8408 3982 8414 $$ TIPTON
1 follow-up statement
000 WWUS51 KILN 112359 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 758 PM EDT TUE JUL 11 2006 OHC113-120008- /O.CAN.KILN.TO.W.0009.000000T0000Z-060712T0015Z/ MONTGOMERY OH- 758 PM EDT TUE JUL 11 2006 ...THE TORNADO WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY HAS BEEN CANCELLED... CENTERVILLE PD REPORTS THAT THE TORNADO HAS LIFTED BEFORE IT REACHED CENTERVILLE. MIAMI TOWNSHIP POLICE REPORTED TREES DOWN ALONG WITH SOME STRUCTURAL DAMAGE TO SOME BUILDINGS IN THE DAYTON MALL AREA. LAT...LON 3968 8427 3957 8412 3973 8408 3982 8414 $$ TIPTON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jul 11, 2:07 PM EDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jul 11, 2:07 PM EDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 207 PM EDT TUE JUL 11 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... SURFACE ANALYSIS SHOWS WARM FRONT FROM IOWA TO LAKE ERIE WITH BROAD SWLY FLOW OVER FORECAST AREA. KILN RADAR SHOWING A LARGE AREA OF SHOWERS ALONG WITH A FEW THUNDERSTORMS ACROSS MUCH OF THE FA WITH MORE SCATTERED CONVECTION TO THE NORTH AND EAST OF COLUMBUS. NAM...GFS AND ECMWF ALL IN GOOD AGREEMENT WITH PROGRESSING THE UPPER TROF OVER THE UPPER MS VLY INTO GREAT LAKES/OHIO VALLEY BY WED NIGHT. AT THE SURFACE WARM FRONT IS PROGGED TO SLIDE A BIT FARTHER SOUTH TO NORTHERN OHIO/INDIANA. PROBLEM COMES THEN WITH HOW EACH MODEL HANDLES CONVECTION. GFS FOCUSES CONVECTION NEAR AND ALONG FRONT WITH THE NAM A BIT FARTHER SOUTH WHERE THE MODEL IS PROGGING BETTER INSTABILITY. FOR THE TIME BEING WILL GO WITH A COMPROMISE. NAM SUGGESTING MODERATE INSTABILITY IN SC OHIO AND NE KENTUCKY WHERE THE GFS IS A BIT FARTHER NORTH. HOWEVER...SEVER THREAT IS MARGINAL AS AIRMASS IS PRETTY WARM AND MOIST. WET BULB ZERO IS PROGGED TO BE AROUND 13 KFT AND 0-6 KM SHEAR IS AROUND 20 M/S. REGARDLESS SHOWERS AND THUNDERSTORMS WILL BE COMMON THE 36 HOURS. WILL MONITOR CONVECTIVE TRENDS FOR FLOOD THREAT. MAV TEMPS LOOK REASONABLE. && .LONG TERM /THURSDAY THROUGH TUESDAY/... FRONT STALLING NEAR THE OHIO RIVER WILL REQUIRE LIKELY POPS FOR THURSDAY MORNING DECREASING TO CHANCE BY AFTERNOON. EXPECT AFTERNOON THUNDERSTORMS TO DEVELOP IN HUMID SOUTHERLY FLOW FRIDAY THROUGH SUNDAY. BRIEF DRYING MAY OCCUR ON MONDAY BEFORE A DEEPENING UPPER TROUGH BRINGS THE CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE AVERAGE. THIS FORECAST IS SOMEWHAT COOLER THAN THE PREVIOUS ONE BECAUSE OF INCREASED CLOUD COVER AND PRECIPITATION. && .AVIATION /18Z-18Z/... SHOWERS WITH ISOLATED THUNDER WERE PRODUCING MAINLY MVFR WITH INTERMITTENT IFR VISIBILITIES AND CIGS AT KCVG...KLUK....KDAY AND KILN THIS AFTERNOON...AND WILL MOVE INTO KCMH AND KLCK IMMINENTLY. FROM 20Z-23Z...AND INTO THE EVENING...THE PCPN WILL BECOME LESS CONTIGUOUS. OVERNIGHT...THE NAM AND GFS SHOW ANOTHER WAVE MOVING ACROSS THE REGION 04Z-11Z. THEN...MORE SCATTERED CONVECTION WILL DEVELOP THROUGH THE END OF THE TAF PERIOD. SW WINDS WILL GENERALLY STAY AROUND 10 KT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 11, 5:25 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 525 AM EDT TUE JUL 11 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-120930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 525 AM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY LOCATED ACROSS NORTHERN OHIO TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.